Mississippi, 2019Damaging Wind in Mississippi, February 27, 2019
February 27, 2019 · NWS MEG · 1 event in 1 county or zone
A couple of thunderstorms producing strong winds over parts of Monroe County knocking down a few trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of thunderstorms producing strong winds over parts of Monroe County knocking down a few trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 27, 5:27 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 27, 5:27 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
527 PM CST Wed Feb 27 2019
.DISCUSSION...
Updated for 00z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 357 PM CST Wed Feb 27 2019/
DISCUSSION...
Another mild winter day across the Mid-South. Ahead of an
approaching cold front with the help of some occasional breaks of
sun temps have climbed from the lower 60s over Northeast Arkansas
to the lower 70s over Northeast Mississippi. A few light showers
are tracking through the area but most places remain dry this
afternoon.
Tonight...A cold front will slide south through the region. A weak
upper level disturbance moving out of the southern plains will
result in rain possibilities overnight. Looks like the best
combination of deeper moisture occurs across North Mississippi
overnight so will go with likely pops in that area. Some elevated
instability could result in a few claps of thunder in the Tupelo.
By morning colder air will be filtering in with lows in the mid to
upper 30s across northern sections by morning.
Thursday through Friday...Front pushes through the remainder of
North Mississippi in the morning and surface high pressure builds
across the Ohio Valley. Highs will only reach the upper 30s and
lower 40s north of I-40. Takes a while for the colder air to push
into North Mississippi so expect some 50s and lower 60s there.
Rain chances will diminish though and anything that falls will be
light and scattered. Lows will drop into the 30s Friday night
with minimal rain chances. Next upper level disturbance will roll
through on Friday with more chances of rain.
Saturday and Sunday...Disturbance pushes east of the area and the
area is in a relative lull on Saturday with above normal temps
and mostly dry conditions. 12z models in decent agreement with
surface low pressure tracking from east Texas across southern
parts of the Mid-South Saturday night into Sunday. Widespread rain
will spread into the area Saturday night and may change over to a
wintry mix Saturday night into Sunday especially across the north.
Could see some accumulations across the northern tier but of
course this all depends on details that this far out remain
cloudy. Cold air will be filtering into the region behind the
front.
Monday through Wednesday...Winter. Dry with temps well below
normal with highs in the 30s and lows in the teens and 20s. Wind
chills may drop into the single digits Monday morning across
northern parts of the area.
SJM
&&
.AVIATION...
/00z TAFs/
VFR conditions to start...but passing front from the north and
moisture surging up from the south will lower conditions to MVFR
and some IFR. Scattered showers will also develop...with some
embedded T-storms near TUP overnight. Light and variable winds
will become north and northeast around 10kts with occasional
higher gusts. Winds will diminish and back slightly late.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Feb 27, 3:51 AM CST, 15 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
351 AM CST Wed Feb 27 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
351 AM CST Wed Feb 27 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Rain will change over to snow late Saturday Night into Sunday.
Minor accumulations may be possible. Stay tuned to the latest
forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
KRM
Thunderstorm Wind, Monroe
- When
- February 27, 7:45 PM CST to 7:55 PM CST
- Where
- Monroe County, New Wren to Amory
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 33.970, -88.620
Gusty winds knocked down trees. A tree partially blocked US Highway 45 Alternate. A tree was knocked down on a home on the 300 block of 10th Avenue in Amory.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Mississippi, February 27, 2019$60,000 · 55 kt wind · 1 event
- Ice Storm in Missouri, February 27, 20194 injured · 1 event
- Winter Weather in New York, February 27 to 28, 201925 events
- Heavy Snow in Washington, February 27 to 28, 201918 events
- Heavy Snow in Idaho, February 27 to 28, 201912 events
- High Surf in Hawaii, February 27 to 28, 201911 events
- Winter Storm in New York, February 27, 20196 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 27, 20195 events
- High Wind in Wyoming, February 27 to 28, 201956 kt wind · 4 events
- Winter Weather in Vermont, February 27 to 28, 20193 events
- Winter Weather in Massachusetts, February 27 to 28, 20192 events
- Winter Weather in Illinois, February 27, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809587.